Alert archive / Puerto Rico / Red Flag Warnings in 2019

Red Flag Warning 6, NWS JSJ

February 24, 2019

NWS JSJ issued this red flag warning at Feb 24, 2019, 11:38 AM CST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 24, 2019, 11:38 AM CST (17:38 UTC)
Expired
Feb 24, 2019, 2:00 PM CST
In force
2 hr
Issued by
NWS JSJ

The text

As transmitted.

396 
WWCA82 TJSJ 241738
RFWSJU

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Juan PR
138 PM AST Sun Feb 24 2019

...Moderate to strong winds along with low relative humidity 
values is resulting in high fire danger conditions across the 
southwest coastal plains of Puerto Rico.

.The combination of very dry soils, strong winds, and low 
relative humidity values has resulted in high fire danger
conditions, as observed late this morning in Cabo Rojo
Municipality. These conditions could continue into the mid 
afternoon hours.


PRZ027-242000-
/O.NEW.TJSJ.FW.W.0006.190224T1738Z-190224T2000Z/
Southwest Coastal Plains and Mona Island-
138 PM AST Sun Feb 24 2019

...RED FLAG WARNING IN EFFECT UNTIL 4 PM AST THIS AFTERNOON FOR
WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 027...

The National Weather Service in San Juan has issued a Red Flag
Warning, which is in effect until 4 PM AST this afternoon. 

* AFFECTED AREA...Fire weather zone 027, The Southwest Coastal
  Plains.

* WIND...15 to 20 mph with higher gusts.

* HUMIDITY...45 to 50 percent.

* THUNDERSTORMS...none.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this red flag warning went out at Feb 24, 10:27 AM CST, 1 hour 11 minutes earlier.

Area forecast discussion, Feb 24, 10:27 AM CST, 1 hour 11 minutes before
Area Forecast Discussion...UPDATED
National Weather Service San Juan PR
1227 PM AST Sun Feb 24 2019

.UPDATE...Moisture has increased slightly, but the atmosphere
above 6500 feet continues very dry (less than 10 percent relative
humidity). Showers have mostly dissipated, but isolated patches of very
light rain were drifting through eastern Puerto Rico at noon
today. Minor changes to POP grids Monday night and maximum
temperature grids at Saint Thomas.

&&

.AVIATION...CIGS if any continue to be between 040-060 as VFR
conds prevail. A few -SHRA are also possible across TJMZ and
central interior between 24/16z-22z. Winds will continue from the
E-ENE 15-20G30 kts and abate again aft 24/22Z. Maximum winds ENE
20-26 kt btwn FL060-140 and btwn FL200-300.

&&

.MARINE...Seas are slowly coming down below 7 feet, but will
increase again in the Atlantic waters and the Mona Passage on
Monday and in much of the outer Caribbean on Tuesday.

&&

.PREV DISCUSSION... /issued 406 AM AST Sun Feb 24 2019/

SYNOPSIS...A surface high pressure will maintain a fresh to
locally strong easterly wind flow until it weakens later today,
but breezy conditions will return late Monday as another surface
high pressure moves across the western Atlantic and north of the
region. A ridge aloft will maintain mostly fair weather conditions
until it weakens somewhat by Tuesday, allowing for an increase in
moisture transport with a better chance for showers by the latter
part of the week. A dry weather pattern will return as another
ridge aloft moves in and builds over the region by the upcoming
weekend.

SHORT TERM...Monday through Tuesday...

A similar fair weather conditions are expected to continue
through at least Monday morning with isolated to locally scattered
showers moving quickly across the local waters. Some of these
showers will move on shore and affect the eastern portions of
Puerto Rico and adjacent islands. These showers are expected to
move fast due to breezy conditions therefore rainfall
accumulations will be in the range of between trace and a few
hundredths of an inch.

Moisture is expected to slightly increase on monday as moisture
associated to an old frontal boundary now located North-Northeast of
the local forecast area. The moisture max influx will occur on
Monday afternoon. Therefore expect a slight increase on cloud and
shower coverage on Monday afternoon and Monday evening. Moisture is
expected to slowly decrease on Tuesday.

LONG TERM...Wednesday through Sunday...

The latest model guidance continue to suggest that as a surface
high pressure moves off the east coast of the United States and
north of the region, a fresh to locally strong east to northeast
wind flow will hold across the forecast area through the end of
the workweek. In the meantime, the ridge aloft is expected to
erode somewhat as it slowly drifts and spreads eastward over the
central Atlantic while a deep polar trough moves into the
Atlantic. This combination will weaken the trade wind cap and
allow for an increase in moisture transport across the forecast
area while generating favorable upper level conditions. If current
model guidance continues to hold on its current solution, a
better chance for shower activity can be expected by Tuesday and
continuing during the latter part of the week. This will be
short-lived and a dry weather pattern will return as another mid-
level ridge moves in and builds over the region by the upcoming
weekend.

AVIATION...Mainly VFR conditions are expected across the
terminals throughout the period. VCSH/-SHRA are possible across
TIST/TISX/TJSJ terminals through 24/09z-14z, which may result in
brief MVFR conditions. A few -SHRA are also possible across TJMZ
between 24/16z-22z. Winds will continue from the E-ENE around 10
kts through 24/12z, increasing to 15-20 kts with higher gusts
during the day.

MARINE...Hazardous marine conditions are expected to continue
today across portions of the regional waters with seas between 5
to 7 feet and east winds between 15 and 20 knots with higher
gusts. As a result, Small Craft Advisories continue in effect. Although
conditions are expected to improve this afternoon into Monday,
the latest model guidance suggest that marine conditions will
deteriorate once again by Monday afternoon and continuing through
at least the end of the workweek.

Along the coastline, a high rip current risk continues in effect
for beaches along the north coast of Puerto Rico, Culebra, Saint
Thomas and Saint Croix. Along with improving marine conditions, a
the risk of rip currents will drop to moderate through at least
Monday afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  84  73  84  74 /  20  40  40  40
STT  85  73  84  73 /  20  40  40  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk until 6 PM AST this evening for Culebra-
     North Central-Northeast-Northwest-San Juan and Vicinity-
     Southeast.

VI...High Rip Current Risk until 6 PM AST this evening for St Croix-
     St.Thomas...St. John...and Adjacent Islands.

AM...Small Craft Advisory until 8 PM AST this evening for Anegada
     Passage Southward to 17N-Caribbean Waters of Puerto Rico
     from 10 NM to 17N.

     Small Craft Advisory until 2 AM AST Monday for Mona Passage
     Southward to 17N.

     Small Craft Advisory until 2 PM AST this afternoon for Atlantic
     Waters of Puerto Rico and USVI from 10 NM to 19.5N.

     Small Craft Advisory from 2 PM Monday to 8 AM AST Tuesday for
     Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N.

&&

SHORT TERM...WS
LONG TERM....WS
Hazardous weather outlook, Feb 24, 3:26 AM CST, 8 hours 12 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo
Servicio Nacional de Meteorologia San Juan PR
417 AM AST domingo 24 de febrero de 2019

AMZ710>745-PRZ001>013-250830-
San Juan y Vecindad-Noreste-Sureste-
Este Interior- Norte Central-Interior Central-Ponce y Vecindad-
Noroeste- Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-
Vieques-Aguas cercanas y mar afuera del Atlantico y Caribe-
417 AM AST domingo 24 de febrero de 2019

Esta perspectiva sobre las condiciones peligrosas del tiempo es
para Puerto Rico y las aguas costeras adyacentes del Atlantico.

.Dia Uno...Hoy y esta noche

.Viento...Se esperan vientos sostenidos de entre 20 a 25 mph (17-22
nudos) a traves de la mayoria de las aguas regionales y porciones
costeras del norte y sur de Puerto Rico.

.Olas... Se espera oleaje peligroso y picado generado por vientos
de entre 5 a 8 pies a traves de las aguas regionales.

.Corrientes Marinas...Existe un riesgo alto de corrientes marinas
para las playas del norte de PR y Culebra.

.Incendios...Se espera Peligro Elevado de Incendios a traves de las
planicies costeras del sur de Puerto Rico.

. Dia dos a siete... lunes hasta sabado

Se espera oleaje peligroso y picado causado por vientos junto con un
riesgo de moderado a alto de corrientes marinas hasta el fin de
semana.

.Comunicado sobre informacion reportada por observadores...

No se anticipa activacion amplia de observadores, sin embargo, se
les exhorta a los observadores individuales a reportar corrientes
marinas al Servicio Nacional de Meteorologia en San Juan.

AMZ715-725-VIZ001-002-250830-
San Tomas, San John y Islas Adyacentes-
Santa Cruz- Aguas cercanas del Atlantico y aguas costeras adyacentes
del Caribe-
417 AM AST domingo 24 de febrero de 2019

Esta perspectiva sobre las condiciones del tiempo peligrosas es para
las Islas Virgenes Americanas y las aguas costeras adyacentes.

.Dia Uno...hoy y esta Noche

.Viento...Se esperan vientos sostenidos entre de 20 a 25 mph (17 a
22 nudos) a traves del area.

.Olas...Se espera oleaje peligroso y picado generado por vientos de
entre 5 a 8 pies a traves de la mayoria de las aguas regionales.

.Corrientes Marinas...Un riesgo alto de corrientes marinas esta en
efecto para la playa de Cramer Park en Santa Cruz. Existe un riesgo
moderado de corrientes marinas para el resto de las playas locales.
Un riesgo alto de corrientes marinas afectaran las playas del norte
de San Tomas empezando esta tarde.

.Dia dos a siete...Lunes hasta sabado

Se espera oleaje peligroso y picado causado por vientos junto con un
riesgo de moderado a alto de corrientes marinas hasta el fin de
semana.

.Comunicado sobre informacion reportada por observadores...

No se anticipa activacion amplia de observadores, sin embargo, se
les exhorta a los observadores individuales a reportar corrientes
marinas al Servicio Nacional de Meteorologia en San Juan.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 7:09 PM CSTSmall Craft AdvisoryJSJ6 days

Nearby

Red Flag Warnings in Puerto Rico, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.